Hello, my son is a 15 year old athlete/distance runner. Just a warning and apology ahead of time, this will be a long and detailed situation considering he is very eager to resolve this. 3 weeks ago today he started taking adderall in the morning and dextroamphetamines in the evening for his ADD. Since taking the medication when he has tried running he has been feeling very out of shape. For clarification, a couple days before taking the medication he ran 10 miles at 7:20 mile pace non-stop right after a week and a half off from running because of a stomach virus he had. After he started taking his ADD medication (adderall and dextroamphetamines) he tried to run 10 miles again and could only make it to 5 and half miles. To add to that he very rarely gets sore and didn't get sore after that 10 mile run after a long break, but did get sore after that 5 and half mile run. Even though we are already sure it does, does adderall or dextroamphetamine cause muscle/physical weakness and/or diminishing in physical shape? And if it is, what should we do as a solution? Also keep in mind stopping the use of ADD medication/treatment is not a possible option, as he needs it. Thank you.
Does taking adderall cause muscle weakness and/or your physical shape to diminish if so, solutions?
Question posted by runner456 on 16 April 2015
Last updated on 21 April 2015 by Snoopy2010
I only took Adderall for 1 week but I did notice weakness. I am also a runner (adult). The weakness was present when I was on the drug but really bad when the drug wore off.
Has he tried a different add med? I'm reading and I'm thinking geesh I never could have run even 10 blocks. Adderall can cause asthenia, which is unusual tiredness and/or weakness of muscles. The dextroamphetamine doesn't seem to have that side effect.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.